Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 181, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 12, 2004, 1:09 PM EDT for Casey County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2004, 1:09 PM EDT (17:09 UTC)
- Expired
- Jun 12, 2004, 1:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Casey County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:40 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 12, 9:40 AM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 940 AM EDT SAT JUN 12 2004 ...MORNING UPDATE... CLUSTER OF DENSE TSRA DEVELOPED EARLY THIS MORNING BTWN KEVV AND KSDF, PRODUCING TORRENTIAL RAINFALL WITH FREEZING LEVELS REMAINING AOA 14 KFT. ADDITIONAL TSRA OVER SRN IL ALSO MOVING IN OUR GENERAL DIRECTION. AIRMASS REMAINS QUITE TROPICAL IN NATURE AND UNSTABLE, SO EXPECT NUMEROUS TSRA OVER NRN 1/2 OF THE FA FOR THE REST OF TODAY, WITH SLIGHTLY LESSER CHCS OVER FAR SRN KY. LOCALIZED FLOODING SEEMS TO BE MAIN CONCERN OF THE DAY, HOWEVER PULSE TYPE SVR STORMS POSSIBLE WITH A HAIL/WIND POTENTIAL. XXV && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 12, 4:45 AM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 AM EDT SAT JUN 12 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 445 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS WILL BE MONITORED DURING THE DAY. TWF
In the hours before
Local storm report, Jun 12, 11:28 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 AM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG ORLEANS 38.66N 86.45W
06/12/2004 ORANGE IN LAW ENFORCEMENT
TREES DOWN ACROSS NORTHERN PART OF COUNTY.
&&
WAIDLEYLocal storm report, Jun 12, 11:48 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG JASPER 38.39N 86.94W
06/12/2004 DUBOIS IN EMERGENCY MNGR
S3EVERAL TREES DOWN AROUND JASPER. ALSO REPORTS OF
FLOODING.
&&
WAIDLEYLocal storm report, Jun 12, 12:23 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG WICKLIFFE 38.37N 86.63W
06/12/2004 CRAWFORD IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEYLocal storm report, Jun 12, 12:23 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG WICKLIFFE 38.37N 86.63W
06/12/2004 CRAWFORD IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEY...CORRECTED TIME TO PM RATHER THAN AMLocal storm report, Jun 12, 1:02 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO HARDINSBURG 37.78N 86.46W
06/12/2004 BRECKINRIDGE KY LAW ENFORCEMENT
POSSIBLE TORNADO REPORTED IN TOWN WITH DAMAGE AND
INJURIES. DETAILS PENDING.
&&
WAIDLEYLocal storm report, Jun 12, 1:02 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TORNADO HARDINSBURG 37.78N 86.46W
06/12/2004 BRECKINRIDGE KY LAW ENFORCEMENT
POSSIBLE TORNADO REPORTED IN TOWN WITH DAMAGE AND
INJURIES. DETAILS PENDING.
&&
WAIDLEY...CRRECTED TIME TO PMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:31 PM EDT | Flash Flood Warning | LMK | Harrison | 89 min |
| Jun 12, 12:57 PM EDT | Tornado Warning | LMK | Breckinridge | 33 min |
| Jun 12, 1:13 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 47 min |
| Jun 12, 1:32 PM EDT | Tornado Warning | LMK | Grayson | 28 min |
| Jun 12, 2:00 PM EDT | Tornado Warning | LMK | Edmonson | 30 min |
| Jun 12, 2:22 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 38 min |
| Jun 12, 2:37 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 38 min |
| Jun 12, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Monroe | 50 min |
| Jun 12, 5:18 PM EDT | Flash Flood Warning | LMK | Clinton, Cumberland | 117 min |
| Jun 12, 11:10 AM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 50 min |
| Jun 12, 11:34 AM EDT | Severe Thunderstorm Warning | LMK | Dubois | 26 min |
| Jun 12, 11:51 AM EDT | Severe Thunderstorm Warning | LMK | Crawford | 29 min |
| Jun 12, 11:55 AM EDT | Severe Thunderstorm Warning | LMK | Perry | 25 min |
| Jun 12, 12:02 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 43 min |
| Jun 12, 12:47 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 28 min |
| Jun 12, 12:49 PM EDT | Severe Thunderstorm Warning | LMK | Floyd | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.